| Model Number |
G36293 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Perforation (2001); Blood Loss (2597); No Code Available (3191)
| Date of Event |
02/28/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product code = dqx.Occupation: other healthcare professional (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing a peripheral intervention procedure of the left leg where a hiwire hydrophilic wire guide was used.The device was activated using saline.Access was gained via the right groin using an unspecified 6fr ansel sheath.The complaint wire was used throughout the procedure for approximately one hour to deliver other manufacturers' three stents, a drug coated balloon (dcb), and a percutaneous transluminal angioplasty (pta) balloon successfully.Although requested, it is unknown if the patient's anatomy was scarred, tortuous or angulated.The complaint wire was not altered from it's original condition.Towards end of the procedure, the physician noticed an iliac perforation.This was treated by using another manufacturer's balloon to apply pressure to the perforated vessel.After inflation, the balloon would not come off the complaint wire.Attempts were made to forcefully pull the balloon off the complaint wire resulting in the shaft of the balloon breaking.The balloon remnant was able to be removed by removing the complaint wire and the 6fr sheath, causing loss of access.Access was regained, however, using another manufacturer's 7fr sheath and the physician was able to use a covered stent on the perforation to complete the procedure.This caused the addition of twenty to thirty minutes to the procedure.The patient required a blood transfusion as well as vasopressors as a result of the perforation.After the procedure, the lead tech and physician examined the wire and noted the hydrophilic coating seemed very worn out.Upon follow up with the customer, it was reported there was no allegation the complaint wire caused the iliac perforation, but that the hydrophilic coating on the wire seemed less activated over time.It was also deducted by the lead tech and the physician that "they should have not used this hydrophilic as the workhorse wire and delivered so many various devices over it to wear out the coating".
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.B5: an hhs fda medwatch report was received from fda on 18mar2019 with the following additional information: the procedure was placement of a stent in the left external iliac artery.The perforation occurred in the left external iliac artery.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the supplier evaluation and cook¿s own documentation of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record from the supplier shows no nonconforming events which could contribute to this failure mode.Additionally, an ifu is provided with this device, which states ¿if movement of the wire within the device becomes diminished, remove the wire guide and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution.¿ it is not known how the device was cleaned during the procedure.The ifu also says ¿do not use dry gauze as this may damage the wire surface resulting in increased resistance when the wire is reinserted into the device.¿ finally, the ifu provides instructions if difficult with removal is experienced or anticipated ¿if resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.¿ we also are not aware if the devices used with the wire were compatible or met their manufacturing quality specifications.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.